MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542450M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: saline mentor siltex round spectrum 325cc, catalog number 3542450m, serial number (b)(4), lot number 5942461.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old caucasian female patient underwent a breast augmentation primary with a saline mentor siltex round spectrum 325cc and experienced deflation on the right side post-operatively.Deflation was confirmed by physician during exam.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
Additional information received on 11/21/2018 indicated the patient underwent bilateral removal and replacement with mentor memorygel breast implant 425cc, catalog number 3544251, serial number (b)(4), lot number 6789548 (l) and serial number (b)(4), lot number 6869641 (r) on (b)(6) 2018.(b)(4).
 
Additional Manufacturer Narrative
The following information was mistakenly omitted from the medwatch report submitted on 12/13/2018.On (b)(6) 2018, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Date received by manufacturer was mistakenly entered as (b)(6) 2018 in the medwatch report submitted on 12/13/2018.The correct date should be 11/20/2018.(b)(4).
 
Additional Manufacturer Narrative
On 1/2/2019, it was noticed that the report submission due date for mwr (b)(4) was erroneously entered as 1/12/2018.The correct due date is 1/12/2019.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned with clear fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered the tube broken with evidence of leakage.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.The complaint was confirmed.Microscopic examination of the edges of the rent revealed parallel striations which are similar to markings made by an instrument perforating silicone material.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7924309
Report Number1645337-2018-05905
Device Sequence Number1786613
Product Code FWM
UDI-Device Identifier00081317002093
UDI-Public00081317002093
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Catalogue Number3542450M
Device Lot Number5942461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer12/13/2018
12/13/2018
01/02/2019
03/07/2019
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date12/13/2018
12/13/2018
01/02/2019
03/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR